Flash Flood, Macoupin
- When
- June 6, 3:00 AM CST
- Where
- Macoupin County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.261, -89.924 (the zone’s center; the record gives no point)
Four to six inches of rain caused flash flooding in northeast Greene and north Macoupin Counties. Apple Creek overflowed and flooded some roads in northeast Greene County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Four to six inches of rain caused flash flooding in northeast Greene and north Macoupin Counties. Apple Creek overflowed and flooded some roads in northeast Greene County. In Macoupin County, streets, basements, state roads, and even a golf course, were inundated. Route4 between Virden and Girard was flooded. In Virden, 3 to 4 feet of water was reported in the Whispering Pines Mobile Home Park. The Virden Police reported that about 60 percent of the homes in town had flooding problems. Many basements had at least 3 feet of water inside.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 6, 2:30 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 AM CDT WED JUN 6 2001 MCS MOVG SLOLY SEWD THRU THE NWRN HALF OF CWFA ATTM. IR CLOUD LOOP SHOWS CLOUD TOPS WRMG OVR MO WITH BEST 850 MB THETA E ADVCTN MOVG INTO CNTRL IL ON NOSE OF 35 KT SWLY LLJ. ALTHOUGH LEADING CONVECTIVE ELEMENTS MAY BGN TO WKN DURING THE NEXT FEW HOURS...ESPECIALLY NR STL...WL LIKELY ISSUE FFA FOR THIS MRNG ACRS MUCH OF NERN AND CNTRL MO AND W CNTRL AND SWRN IL WITH LARGE AREA OF ENHANCED STRATIFORM PCPN CONTG TO DUMP HVY RAINS ACRS THE NRN PTN OF CWFA AT LEAST THRU 7 OR 8 AM. AVN MDL CONTS TO BE STGR AND MORE PROGRESSIVE WITH CDFNT DROPPING SWD THRU CWFA TDA INTO THIS EVNG. ETA MDL LOSES IDENTITY OF CDFNT BY 06Z THU WITH WK SLY FLOW RETURNING AHD OF NW FLOW SHRTWV AND ASSOCIATED WK SFC LOW MOVG SEWD THRU THE GRT LKS REGION LATE TGT AND THU WITH WK CDFNT DROPPING SEWD THRU CWFA ON THU. FOR TDA...WL PUT CATAGORICAL POPS OVR MOST OF THE AREA THIS MRNG WITH ONGOING MCS...THEN HIGHEST POPS THIS AFTN AND EVNG OVR SRN PTN OF CWFA AS NEW CONVECTIVE DVLPMNT LIKELY ALNG SWD MOVG OUTFLOW BNDRY FM THIS MRNGS MCS RATHER THAN ALNG WK CDFNT ANALYZED BY MDLS NR STL BY 00Z THU. WL LEAVE CWFA DRY ON THU...AS LOW LVL CNVG FCST BY ETA ALNG SECONDARY CDFNT RELATIVELY WK AND TS ALLISON LIKELY INTERCEPTING BEST GULF MOISTURE. .STL...FLASH FLOOD WATCH THIS MRNG FOR NERN CNTRL MO AND W CNTRL SWRN IL N GKS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT TUE JUN 05 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
615 PM EVANSVILLE IL WIND DAMAGE
06/05/01 RANDOLPH POWERLINES AND POWER
POLES DOWN BY HIGH WINDS
620 PM SPARTA IL 0.88 INCH HAIL
06/05/01 RANDOLPH DIME TO NICKLE SIZE HAIL
REPORTED BY TRAINED
SPOTTERS.
715 PM RICHFIELD IL WIND DAMAGE
06/05/01 ADAMS TREES DOWN AROUND
RICHFILED
RP/JCMOZ018-019-026-027-060700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 118 AM CDT WED JUN 6 2001 SEVERE THUNDERSTORM WATCH 375 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN MISSOURI... KNOX LEWIS SHELBY MARION THE THREAT OF SEVERE THUNDERSTORMS HAS ENDED ACROSS THESE COUNTIES. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST MISSOURI FOR THE REMAINDER OF THE NIGHT...PRODUCING LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH CONTINUES FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THROUGH 400 AM. .END GLASS
MOZ034-035-041-042-047-060740- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 206 AM CDT WED JUN 6 2001 SEVERE THUNDERSTORM WATCH #375 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN MISSOURI... RALLS MONROE AUDRAIN BOONE MONITEAU THE THREAT OF SEVERE THUNDERSTORMS HAS ENDED ACROSS THESE COUNTIES. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST AND CENTRAL MISSOURI FOR THE REMAINDER OF THE NIGHT...PRODUCING LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH CONTINUES FOR NORTHEAST AND CENTRAL MISSOURI THROUGH 400 AM. .END GLASS
The St Louis radar (KLSX), 91 km away, was scanning. The volume nearest the first event began at 09:01 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251849, 5251850.